Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Oct 6, 2021, 6:47 PM CDT for Hickman County, Tennessee. It was in force for 28 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2021, 6:47 PM CDT (23:47 UTC)
- Expired
- Oct 6, 2021, 7:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.50 in
- Wind
- 30
County Hickman County, TN
The radar
The Nashville radar (KOHX), 80 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 6:53 PM CDT | TSTM WND DMG | 10 Ene Centerville, TN | TREES AND POWERLINES DOWN NEAR HASSEL CREEK IN THE PRIMM SPRINGS AREA OF HICKMAN COUNTY |
| Oct 6, 7:05 PM CDT | TSTM WND DMG | Lyles, TN | SEVERAL TREES WERE BLOWN DOWN NEAR LYLES |
| Oct 6, 7:23 PM CDT | HAIL 0.75 | 5 Ssw Dickson, TN | PENNY SIZED HAIL ON EAST PINEY ROAD SOUTH OF DICKSON |
| Oct 6, 7:25 PM CDT | HAIL 1 | 5 Nw Bon Aqua, TN | PHOTOS SHOWED QUARTER SIZE HAIL IN THE EAST PINEY ROAD AND WILL BEND ROAD AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
472
WWUS84 KOHX 062347
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
647 PM CDT Wed Oct 6 2021
TNZ025-057-070015-
Hickman TN-Dickson TN-
647 PM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of southern Dickson and
northeastern Hickman Counties through 715 PM CDT...
At 647 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Centerville, moving north at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dickson, Centerville, White Bluff, Burns, Bon Aqua, Primm Springs and
Lyles.
This includes the following highways...
Interstate 40 between mile markers 162 and 179.
Interstate 840 between mile markers 1 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.
&&
LAT...LON 3604 8755 3611 8723 3587 8721 3575 8723
3572 8735
TIME...MOT...LOC 2347Z 163DEG 22KT 3582 8730
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 6, 6:10 PM CDT, 37 minutes earlier.
Area forecast discussion, Oct 6, 6:10 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Nashville TN 610 PM CDT Wed Oct 6 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Airmass continues to destabilize this afternoon. Southeast areas were recently upgraded to a slight risk and we have seen a few rotating cells on radar. Strongest storm is now in northwestern Cumberland Co but appears to be remaining below severe limits at this time. No wind or svr wx reports thus far. On the other side of the coin is the flood threat. Moisture axis now set up across the Plateau where appreciable amounts have occurred, particularly across portions of the southern plateau. We are expecting a stronger impulse to gain strength by this evening across northeastern AL. Energy will transfer northward across eastern portions of the mid state with another round of heavier showers and thunderstorms. It looks as though the bulk of the rainfall will occur this evening with the heaviest amounts to the east of I-65. Note however, Lawrence county was ambushed with upwards of 5 inches of rainfall yesterday. Will therefore keep the Flash flood watch going for all the current counties. There was some contemplation in regard to pulling the watch for our westernmost counties. However, given the heavier rainfall that fell prior, along with the very low ffg values, will opt to keep the watch in tact. The watch will remain in effect through Thursday morning. Otw, look for overnight rainfall amounts to range from a quarter inch west to up to 1 1/2 inches along the Plateau. Pops tonight will range from 50% west to likely to categorical along the Plateau. Moving on, the upper low will be lifting off to the north on Thursday with drier air moving in. Rainfall chances will decrease down to just a 20-30 percent chance by Thursday evening. For the near term temps, looking warmer than normal, especially with low temps which will run a good 10 to 15 degree above normal. In the ext fcst, upper ridging still expected to build into the region through the weekend. A weakening frontal boundary will bring both a brief and low percentage chance of showers for early next week. Otw, its looking quite warm with elevated heights and warm 850 mb temps. Look for highs to hold in the 80s with lows in the lower to mid 60s. That equates to about 12 to 15 degrees above normal. && .AVIATION... 00Z TAF DISCUSSION. Upper level impulse will work northward this evening across primarily the eastern half of the mid state. Airmass is rather unstable and strong to severe storm potential will remain for CSV through 03Z. Aft 03Z, showers to continue through at least 08Z to 10Z. Elsewhere, western and central middle TN taf sites will lean toward NSW aft 06Z. Across the east, convective coverage should begin to decrease late tonight with this trend continuing into the day on Thursday. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday morning for Bedford-Coffee- Cumberland-Giles-Grundy-Lawrence-Marshall-Van Buren-Warren-Wayne. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Oct 6, 5:01 AM CDT, 13 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Wed Oct 6 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-071000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Wed Oct 6 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A flash flood watch is in effect through tonight for southern locations approaching Tennessee/Alabama Border Region and across central and southern portions of Cumberland Plateau Region. Rainfall amounts of one to three inches, with locally higher amounts, will be possible. Isolated strong to severe thunderstorms will be possible this afternoon and evening across most of Middle Tennessee. With any strong to severe thunderstorms that do develop, main threats will be strong to damaging winds and potentially large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and scattered thunderstorms continuing across eastern portions of mid state region could cause continuing flooding concerns across this area through at least Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. JB Wright
In the hours before
Local storm report, Oct 6, 6:22 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
622 PM CDT WED OCT 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLOOD SPARTA 35.93N 85.47W
10/06/2021 WHITE TN SOCIAL MEDIA
WATER ON ROADWAY AT HICKORY VALLEY ROAD.
&&
EVENT NUMBER OHX2100676
FBORDENLocal storm report, Oct 6, 6:29 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
629 PM CDT WED OCT 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 1 NW CROSSVILLE 35.96N 85.05W
10/06/2021 CUMBERLAND TN EMERGENCY MNGR
TREES DOWN NEAR THE CUMBERLAND COUNTY COMMUNITY COMPLEX
ON LIVINGSTON ROAD IN CROSSVILLE
&&
EVENT NUMBER OHX2100677
BWLocal storm report, Oct 6, 6:32 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 PM CDT WED OCT 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 5 N CROSSVILLE 36.02N 85.04W
10/06/2021 CUMBERLAND TN EMERGENCY MNGR
TREES DOWN ON TABOR LOOP NORTH OF CROSSVILLE
&&
EVENT NUMBER OHX2100678
BWLocal storm report, Oct 6, 6:36 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
636 PM CDT WED OCT 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 5 N CROSSVILLE 36.02N 85.04W
10/06/2021 CUMBERLAND TN EMERGENCY MNGR
TREES DOWN ON TABOR LOOP AND LAWSON ROAD NORTH OF
CROSSVILLE
&&
CORRECTED FATALITIES...INJURIES
EVENT NUMBER OHX2100678
BWSpecial weather statement, Oct 6, 6:43 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
643 PM CDT Wed Oct 6 2021
TNZ034-070015-
Fentress TN-
643 PM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of southwestern
Fentress County through 715 PM CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Jamestown, or near Grimsley, moving north at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jamestown, Allardt and Grimsley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3620 8496 3620 8504 3645 8508 3644 8480
TIME...MOT...LOC 2343Z 191DEG 19KT 3625 8500
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ShamburgerSpecial weather statement, Oct 6, 6:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
647 PM CDT Wed Oct 6 2021
TNZ025-057-070015-
Hickman TN-Dickson TN-
647 PM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of southern Dickson and
northeastern Hickman Counties through 715 PM CDT...
At 647 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Centerville, moving north at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dickson, Centerville, White Bluff, Burns, Bon Aqua, Primm Springs and
Lyles.
This includes the following highways...
Interstate 40 between mile markers 162 and 179.
Interstate 840 between mile markers 1 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.
&&
LAT...LON 3604 8755 3611 8723 3587 8721 3575 8723
3572 8735
TIME...MOT...LOC 2347Z 163DEG 22KT 3582 8730
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:11 PM CDT | Special Weather Statement | OHX | Lewis | 34 min |
| Oct 5, 7:34 PM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis | 96 min |
| Oct 5, 9:08 PM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Wayne | 3 hr |
| Oct 6, 12:11 AM CDT | River Flood Advisory | OHX | Lawrence | 20 hr |
| Oct 6, 1:14 AM CDT | Areal Flood Advisory | OHX | Giles, Hickman, Maury | 2 hr |
| Oct 6, 2:30 AM CDT | Flash Flood Warning | OHX | Hickman, Maury | 2 hr |
| Oct 6, 2:48 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman | 2 hr |
| Oct 6, 3:06 AM CDT | Flash Flood Watch | OHX | Bedford, Coffee, Cumberland, Giles, Grundy, Lawrence and 4 more | 28 hr |
| Oct 6, 3:31 AM CDT | Flash Flood Warning | OHX | Dickson | 119 min |
| Oct 6, 3:48 AM CDT | Areal Flood Advisory | OHX | Dickson, Montgomery | 2 hr |
| Oct 6, 10:48 AM CDT | Special Weather Statement | OHX | Van Buren | 27 min |
| Oct 6, 11:43 AM CDT | Special Weather Statement | OHX | White | 32 min |
| Oct 6, 11:59 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, White | 46 min |
| Oct 6, 2:49 PM CDT | Areal Flood Advisory | OHX | Cumberland, Overton, Putnam, Van Buren, White | 4 hr |
| Oct 6, 3:41 PM CDT | Special Weather Statement | OHX | Fentress | 34 min |
| Oct 6, 3:46 PM CDT | Special Weather Statement | OHX | Van Buren | 29 min |
| Oct 6, 3:56 PM CDT | Flash Flood Warning | OHX | Van Buren | 6 hr |
| Oct 6, 4:14 PM CDT | Special Weather Statement | OHX | Fentress | 31 min |
| Oct 6, 4:22 PM CDT | Areal Flood Advisory | OHX | Fentress | 113 min |
| Oct 6, 4:45 PM CDT | Special Weather Statement | OHX | Pickett | 30 min |
| Oct 6, 5:01 PM CDT | Special Weather Statement | OHX | Rutherford | 29 min |
| Oct 6, 5:05 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 25 min |
| Oct 6, 5:09 PM CDT | Tornado Warning | OHX | Cumberland | 36 min |
| Oct 6, 5:29 PM CDT | Special Weather Statement | OHX | Rutherford | 31 min |
| Oct 6, 5:35 PM CDT | Areal Flood Advisory | OHX | Fentress, Pickett | 115 min |
| Oct 6, 5:44 PM CDT | Tornado Warning | OHX | Cumberland | 31 min |
| Oct 6, 6:14 PM CDT | Special Weather Statement | OHX | Cumberland | 31 min |
| Oct 6, 6:20 PM CDT | Tornado Warning | OHX | Cumberland, Fentress | 25 min |
| Oct 6, 6:43 PM CDT | Special Weather Statement | OHX | Fentress | 32 min |
| Oct 6, 6:53 PM CDT | Tornado Warning | OHX | Fentress | 37 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.